Mediterranean Journal of Mathematics

, Volume 13, Issue 3, pp 1285–1290 | Cite as

Bernstein-type Theorems in a Riemannian Manifold with an Irrotational Killing Vector Field



The minimal hypersurface equation for a graph in a Riemannian manifold which admits a nowhere zero Killing vector field, whose orthogonal distribution is integrable, is studied. New uniqueness results for the entire solutions of this equation on a compact Riemannian manifold of arbitrary dimension are given. In particular, new Bernstein theorems are proved.


Nonlinear PDE of divergence form uniqueness of entire solutions compact Riemannian manifolds killing vector fields 

Mathematics Subject Classification

58J05 35J93 53C42 53A10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bernstein S.: Sur une théorème de géometrie et ses applications aux équations dérivées partielles du type elliptique. Commun. Soc. Math. Kharkov 15, 38–45 (1914)Google Scholar
  2. 2.
    Fleming W.H.: On the oriented plateau problem. Rend. Circ. Math. Palermo. 11, 69–90 (1962)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    De Giorgi E.: Una estensione del teorema di Bernstein. Ann. Scuola Norm. Sup. Pisa. 19, 79–85 (1965)MathSciNetMATHGoogle Scholar
  4. 4.
    Hopf E.: On S. Bernstein’s theorem on surfaces z(x,y) of nonpositive curvature. Proc. Am. Math. Soc. 1, 80–85 (1950)MathSciNetMATHGoogle Scholar
  5. 5.
    Meeks W.H., Rosenberg H.: The theory of minimal surfaces in \({M \times \mathbb{R}}\). Comment. Math. Helv. 80, 811–858 (2005)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Osserman, R.: The minimal surface equation. Seminar on Nonlinear Partial Differential Equations. Math. Sci. Res. Inst. Publ., Springer, New York, vol. 2, 237–259 (1984)Google Scholar
  7. 7.
    Rosenberg H.: Minimal surfaces in \({M_{2} \times \mathbb{R}}\). Ill. J. Math. 46, 1177–1195 (2002)MATHGoogle Scholar
  8. 8.
    Simons J.: Minimal varieties in Riemannian manifolds. Ann. Math. 88, 62–105 (1968)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Departamento de Geometría y TopologíaUniversidad de GranadaGranadaSpain
  2. 2.Departamento de Matemáticas, Campus de RabanalesUniversidad de CórdobaCórdobaSpain

Personalised recommendations